Bristol-Myers recalls vials of cancer drug

(AP)—Bristol-Myers Squibb Co. is recalling more than 31,000 units of a chemotherapy drug after discovering one vial was overfilled, putting patients at risk of an overdose.

The company's action affects 10 lots of BiCNU, an injection of the drug carmustine, used to treat , multiple myeloma, Hodgkin's disease and non-Hodgkin's lymphoma.

Bristol-Myers said taking too much of the drug could result in lung or kidney toxicity, though no adverse events have been reported yet.

The drug was manufactured by Ben Venue Laboratories, a former manufacturing contractor for the New York drugmaker. The recall affects products sold in the U.S., Canada, Europe, Latin America and Asia.

Bristol-Myers said the recall is unlikely to result in a product shortage.

and customers can get more information by calling 1-888-896-4564.

not rated yet
add to favorites email to friend print save as pdf

Related Stories

Recommended for you

Supermaterial gives rejected drugs a new chance

Jul 22, 2014

More than 80 percent of all drug candidates in the pharma R&D suffer from poor solubility and are therefore rejected early in the drug discovery process. Now Uppsala University researchers show that the new ...

Risk of antibiotic overuse in aged care settings

Jul 21, 2014

Antibiotics are being overused in residential aged care facilities (RACFs), and more integrated efforts to improve antibiotic prescribing practices need to be introduced, researchers say. 

Ruconest approved for rare genetic disease

Jul 17, 2014

(HealthDay)—Ruconest has been approved by the U.S. Food and Drug Administration to treat hereditary angioedema, a genetic disease that leads to sudden and potentially fatal swelling of the hands, feet, limbs, face, intestinal ...

NIH system to monitor emerging drug trends

Jul 17, 2014

An innovative National Drug Early Warning System (NDEWS) is being developed to monitor emerging trends that will help health experts respond quickly to potential outbreaks of illicit drugs such as heroin and to identify increased ...

User comments